Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 6, NWS San Diego, CA

April 26, 2025Orange County, California

NWS San Diego, CA issued this beach hazards statement at Apr 26, 2025, 1:54 PM PDT for Orange County, California. It took effect at Apr 27, 2025, 6:00 AM PDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Apr 26, 2025, 1:54 PM PDT (20:54 UTC)
In effect from
Apr 27, 2025, 6:00 AM PDT
Expired
Apr 30, 2025, 9:00 PM PDT
In force
4 days
Issued by
NWS San Diego, CA

County Orange County, CA

The radar

The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WHUS46 KSGX 262054
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
154 PM PDT Sat Apr 26 2025

CAZ552-270515-
/O.NEW.KSGX.BH.S.0006.250427T1300Z-250501T0400Z/
Orange County Coastal Areas-
154 PM PDT Sat Apr 26 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
WEDNESDAY EVENING...

* WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected.

* WHERE...Orange County Beaches.

* WHEN...From Sunday morning through Wednesday evening.

* IMPACTS...Strong rip currents will create hazardous swimming
  conditions.

* ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees
  with a 16 to 18 second period. Highest surf will occur on
  south/southwest facing beaches. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CO
10 follow-up statements
884 
WHUS46 KSGX 270448
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
948 PM PDT Sat Apr 26 2025

CAZ552-271300-
/O.CON.KSGX.BH.S.0006.250427T1300Z-250501T0400Z/
Orange County Coastal Areas-
948 PM PDT Sat Apr 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PDT SUNDAY
THROUGH WEDNESDAY EVENING...

* WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected.

* WHERE...Orange County Beaches.

* WHEN...From Sunday morning through Wednesday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees 
  with a 16 to 18 second period. Highest surf will occur on 
  south/southwest facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Maxwell
597 
WHUS46 KSGX 280118
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
618 PM PDT Sun Apr 27 2025

CAZ552-281300-
/O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/
Orange County Coastal Areas-
618 PM PDT Sun Apr 27 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected.

* WHERE...Orange County Beaches.

* WHEN...Through Wednesday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees 
  with a 16 to 18 second period. Highest surf will occur on 
  south/southwest facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Maxwell
659 
WHUS46 KSGX 280928
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
228 AM PDT Mon Apr 28 2025

CAZ552-281730-
/O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/
Orange County Coastal Areas-
228 AM PDT Mon Apr 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected.

* WHERE...Orange County Beaches.

* WHEN...Through Wednesday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees 
  with a 16 to 18 second period. Highest surf will occur on 
  south/southwest facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Stewey
768 
WHUS46 KSGX 281545
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
845 AM PDT Mon Apr 28 2025

CAZ552-290500-
/O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/
Orange County Coastal Areas-
845 AM PDT Mon Apr 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected.

* WHERE...Orange County Beaches.

* WHEN...Through Wednesday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees 
  with a 16 to 18 second period. Highest surf will occur on 
  south/southwest facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
692 
WHUS46 KSGX 290353
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
853 PM PDT Mon Apr 28 2025

CAZ552-291300-
/O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/
Orange County Coastal Areas-
853 PM PDT Mon Apr 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected.

* WHERE...Orange County Beaches.

* WHEN...Through Wednesday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees
  with a 16 to 18 second period will prevail. Highest surf will 
  occur on south/southwest facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Maxwell
333 
WHUS46 KSGX 291953
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1253 PM PDT Tue Apr 29 2025

CAZ552-300515-
/O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/
Orange County Coastal Areas-
1253 PM PDT Tue Apr 29 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected.

* WHERE...Orange County Beaches.

* WHEN...Through Wednesday evening.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees 
  with a 16 to 18 second period will prevail. Highest surf will 
  occur on south/southwest facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CO
947 
WHUS46 KSGX 300319
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
819 PM PDT Tue Apr 29 2025

CAZ552-301315-
/O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/
Orange County Coastal Areas-
819 PM PDT Tue Apr 29 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected.

* WHERE...Orange County Beaches.

* WHEN...Through Wednesday evening. Surf will begin to diminish
  Wednesday afternoon.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees 
  with a 16 to 18 second period will prevail. Highest surf will 
  occur on south and southwest facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
536 
WHUS46 KSGX 301337
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
637 AM PDT Wed Apr 30 2025

CAZ552-302145-
/O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/
Orange County Coastal Areas-
637 AM PDT Wed Apr 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected.

* WHERE...Orange County Beaches.

* WHEN...Through Wednesday evening. Surf will begin to diminish 
  Wednesday afternoon.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees
  with a 15 to 17 second period will prevail. Highest surf will 
  occur on south and southwest facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
640 
WHUS46 KSGX 302059
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
159 PM PDT Wed Apr 30 2025

CAZ552-010400-
/O.CON.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/
Orange County Coastal Areas-
159 PM PDT Wed Apr 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Elevated surf of 4 to 6 ft, with sets to 7 ft expected.

* WHERE...Orange County Beaches.

* WHEN...Through Wednesday evening. Surf will begin to diminish 
  Wednesday afternoon.

* IMPACTS...Strong rip currents will create hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...A 2 to 3 ft swell from 190 to 200 degrees 
  with a 15 to 17 second period will prevail. Highest surf will 
  occur on south and southwest facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
293 
WHUS46 KSGX 010410
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
910 PM PDT Wed Apr 30 2025

CAZ552-010515-
/O.EXP.KSGX.BH.S.0006.000000T0000Z-250501T0400Z/
Orange County Coastal Areas-
910 PM PDT Wed Apr 30 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Swell and surf are subsiding.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 26, 9:17 AM PDT, 4 hours 37 minutes earlier.

Area forecast discussion, Apr 26, 9:17 AM PDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
917 AM PDT Sat Apr 26 2025

.SYNOPSIS...
Cool and cloudy weather is expected through today, with light
showers and mountain snow. There will also be strong southwest to
west winds, strongest through mountain passes into deserts. There
is a slight chance of thunderstorms this afternoon. High pressure
will slowly rebuild next week for fair and warmer weather, with
the usual coastal clouds during the nights and mornings.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A low pressure system is just south of Point Conception, with the
associated front to the west and south of the low currently
making its way into the L.A. metro area. The front will continue
southwest through the day, moving into Orange and west Riverside
and San Bernardino counties now through 10 AM this morning, then
reaching western San Diego County by about 11 AM to noon. As the
front works its way from the coast to the mountains through about
5 PM, it will bring widespread, if light, rain, gusty southwest to
west winds, especially to the mountains and deserts, and mountain
snow above 5000-6000 feet. There is a slight chance for isolated
thunderstorms as cold air and instability move in, highest chances
(about 10%) in Orange and western Riverside and San Bernardino
counties. Isolated hit-and-miss showers will linger behind the
front through Sunday morning.

Rain totals for this event (or liquid equivalent above the snow
line) will be from about 0.05" to a quarter inch for coastal and
valley areas, a couple of hundredths to about a tenth of a inch
for the western high desert, and 0.25" to 0.60" for most areas in
the mountains with up to an inch locally on the windward slopes of
the San Bernardino and San Gabriel mountains, most of which will
fall as snow. Snow levels with the frontal precipitation band this
afternoon will generally be between 5000 and 6000 feet, then drop
to 4500 to 5000 feet this evening as showers become isolated.
Wet, heavy snow totals of up to 5 inches in the San Bernardino
Mountains, up to 3 inches in the Riverside Mountains, and up to an
inch or so in the San Diego Mountains is expected between now and
Sunday afternoon above 5500 feet.

The Coachella Valley and San Diego deserts, meanwhile, will
largely miss out on any precipitation, but will see already breezy
winds pick up this afternoon and evening. Southwest to west winds
will peak at 25 to 40 mph over the mountains and deserts, with
gusts to 55 mph. As per usual, strongest winds are expected
through areas like the Banning/San Gorgonio Pass on I-10 and
through Walker Canyon on I-8, leading to difficult driving
conditions, especially for high profile vehicles.

The main low pressure system along with the front pass to the
northeast this evening, bringing an end to widespread
precipitation but with lingering showers overnight. Showers taper
off from the northwest to southeast overnight, lingering in San
Diego County longest through Sunday morning. Weaker low pressure
remains aloft into early next week, and lingering moisture and
weak lift could result in a few pop up showers over the mountains
late Sunday afternoon, but with the moisture source effectively
cut off the remainder of the region will see dry weather. This
will result in continued cooler than average temperatures region-
wide through Monday, however, albeit slightly warmer than today
will be.

PREV DISCUSSION...Issued 235 AM PDT Sat Apr 26 2025...
Temperatures will return to near normal on Tuesday and slowly rise
through Friday, reaching the mid to upper 70s in the inland
valleys. Beyond Wednesday, solutions among ensemble members across
model platforms begin to diverge significantly eroding confidence
in forecast details. In general, we can expect seasonal weather,
with minor day-to-day variations in the marine layer clouds and
fog during the nights and mornings. The mountains and deserts will
have fair weather and near to slightly above normal temperatures.

&&

.AVIATION...
261600Z....Coasts/Valleys/Coastal Mountain Slopes...SCT-BKN clouds
with bases 3000-6000 ft MSL will continue into the afternoon.
Mountain terrain will be obscured in clouds, significantly reducing
visibility. SCT SHRA expected to move northwest to southeast across
the coastal basin through 02Z Sun. Local VIS 3-5 miles and bases
locally as low as 1500-2500 ft MSL in SHRA. There is a slight chance
(10-15%) of ISO TS this afternoon. Gradual clearing expected
overnight into Sunday morning.

Mountains/Deserts...Areas of westerly winds with gusts 30-50 kt will
continue through tonight, strongest from the mountain crests through
the desert mountain slopes. Up/down drafts expected over and east of
the mountains. Periodic gusts to 30-35 kt this afternoon/evening may
occur at PSP. SHRA/SHSN will occur in the mountains into early
Sunday morning, with widespread terrain obscurations in clouds. A
gradual clearing will occur overnight into Sunday morning.

&&

.MARINE...
There is a slight chance (10-15 percent) of thunderstorms over
the waters this afternoon and evening which may bring brief heavy
rainfall, reduced visibility, erratic winds, and lightning. No
hazardous marine conditions are expected Sunday through Wednesday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 11 PM PDT this evening for
     Riverside County Mountains-San Bernardino County Mountains.

     Wind Advisory until 11 PM PDT this evening for Apple and Lucerne
     Valleys-San Diego County Deserts-San Gorgonio Pass near
     Banning.

PZ...None.

&&

PUBLIC...CSP
AVIATION/MARINE...CO

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.